MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 03/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that while preparing the transmitter for patient use, the transmitter had a burning smell and began to smoke.The transmitter had just been used on another patient without issue.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that while preparing the transmitter for patient use, the transmitter had a burning smell and began to smoke.The transmitter had just been used on another patient without issue.
 
Additional Manufacturer Narrative
The customer reported that while preparing the transmitter for patient use, the transmitter had a burning smell and began to smoke.The transmitter had just been used on another patient without issue.The batteries required for this investigation were not returned.New batteries were inserted into the unit and heating could not be duplicated.Inspection of the negative contacts shows resin melting at the spring which per our investigation on a similar incident is indicative of improper battery insertion.Also, inspected interior components of unit and found evidence of fluid intrusion on the steel bracket and main board.No visual indication of battery leads shorting.Based on the above, while melting resin is indicative of incorrect battery intrusion, it is likely that fluid intrusion contributed to heating based on visual inspection of the interior of the device and account by the customer.A final determination cannot, however, be determined because batteries were not returned with the device.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, japan 161-8 560
JA  161-8560
MDR Report Key6459175
Report Number8030229-2017-00095
Device Sequence Number16295850
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/09/2017
Report Date (Section F) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/09/2017
Device Age41 MO
Event Location Hospital
Date Report to Manufacturer04/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA04/04/2017